About 20 years ago I was put on synthroid (100 mcg) daily. At the time, I probably weighed around 170 lbs. My dose has never been changed through the years. I now weigh about 128 lbs. I have also been taking Tegretol for 30 years (until recently when was took completely away- now take Keppra instead). I rock back & forth 24 hrs a day- my heart races and pounds loud in my head- especially when getting up and down from laying. Have less frequent periods & lighter. Can't stay asleep. Can go to sleep--- but wake up 8- 10 times a night. I haven't had a blood test from my 'regular' doctor that prescribes the thyroid medicine since last summer (2011) . Will call tomorrow to 'demand' thyroid function test. Any ideas ???
13 May 2012
Are you seeing and endocrinologist for the thyroid problem, if not, you should be. The thyroid is in the endocrine system and along with the pituitary gland, they run the rest of the endocrine gland system in the body. You are supposed to have bloodwork done at least every 3 months when on thyroid medications, to check the level. It does sound like you may need a dose adjustment because of the symptoms you are having and yes, it could be affecting your cycle. If you are not seeing an endo dr, and are just letting a general practioner handle this, you will be better off with and endo dr. Best of luck, patti
13 May 2012
After posting I read that Tegretol & Dilantin reduce the amount of thyroid medicine in your system, so anyone on those medicines will need more of the thyroid medicine. When taking Tegretol I was on 100 mcg synthroid, so maybe I had to take that high of a dose of synthroid to make up for the 1,100 mg a day of the Tegretol I was on. Now I'm not on ANY Tegretol. Dilantin was also mentioned to affect thyroid medicine. The ones listed to work against your thyroid medicine was Tegretol- Dilantin- and iron .
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Synthroid (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was taking Synthroid then my insurance decided that they wouldn't cover that drug anymore (only generic) unless the doctor did a lot of ...
11 answers • 3 May 2010
Hi... I recently added Synthroid as a new medication, and have been taking it for about 3 weeks. Yesterday I had my first asthma attack since last ...
1 answer • 10 Aug 2010
I have found nothing to say it would creat a problem. the dr just wants to give me other meds to counteract what the synthroid is doing, so what will ...
1 answer • 15 Nov 2010
I heard that taking Synthroid can cause this if taken for a lengthy time. Is that true?
1 answer • 4 Jul 2011
I began taking Nature Throid a week ago. My NP wanted me to start taking it and stop taking my Synthroid (which I've been on for about 8 years ...
1 answer • 21 Aug 2014